Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 26, 2021Keith County, Perkins County, Nebraska

NWS North Platte, NE issued this special weather statement at May 26, 2021, 1:39 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 1:39 PM MDT (19:39 UTC)
Expired
May 26, 2021, 2:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE

Counties Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WWUS83 KLBF 261939
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
239 PM CDT Wed May 26 2021
 
NEZ057>059-262030-
Perkins NE-Lincoln NE-Keith NE-
239 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS...
SOUTHEASTERN KEITH AND WESTERN LINCOLN COUNTIES UNTIL 330 PM CDT/230
PM MDT/...

At 238 PM CDT/138 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Grant, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ogallala, Roscoe, Kingsley Dam and Wild Horse Spring. 

This includes the following highways...
 Highway 61 between mile markers 71 and 86, and between mile markers
91 and 97.
 Interstate 80 in Nebraska between mile markers 126 and 144.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Nebraska.

LAT...LON 4083 10164 4094 10183 4123 10168 4105 10124
TIME...MOT...LOC 1938Z 216DEG 28KT 4095 10168 

$$

Gomez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 12:07 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 26, 12:07 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
107 PM CDT Wed May 26 2021

.SHORT TERM...(Today through Thursday)
Issued at 358 AM CDT Wed May 26 2021

A potent upstream shortwave is evident per WV imagery early this
morning across Idaho, meanwhile a nearly stationary frontal zone is
analyzed from central Iowa southwest through central Kansas into the
Texas Panhandle. Southeast of this front a moist tropical airmass is
in place with surface dew points in the 60s and 70s. The upstream
shortwave will advance towards the Northern Plains today. As this
occurs a surface low will deepen across southern/eastern Wyoming.
This will turn the low-level flow to the southeast across the
Western High Plains with a rapid transport of moist air back into
the area. By mid-afternoon, surface dew points should be rising to
near 60 or the lower 60s across southwest Nebraska into the southern
Panhandle. The increasing moisture, surface heating and steep mid-
level lapse rates will lead to rapid destabilization. NAM model
suggests surface based CAPE will exceed 2500 J/KG within the moist
axis by late afternoon. At the same time southwest flow aloft will
be increasing as the upstream shortwave advances toward the region.
The stronger winds aloft combined with the backed low-level
southeast flow will create a strongly sheared environment.

Most Hi-Res short term models first develop surface based convection
within the upslope southeast flow environment just east of the
surface low from the Panhandle into northeast Colorado. Bufkit
sounding profiles just ahead of this initial development show a very
favorable environment for supercells. As the storms advance eastward
into this environment during the late afternoon and early evening,
all severe hazards are expected including very large hail and
possible tornadoes. Regarding the tornado threat, concerned about a
rapid surge of higher theta-e air that quickly advances northward
into southwest Nebraska as the LLJ increases around 23-01Z. This
surge acts as a warm front in a sense, and could help to focus
tornado potential. Storms should quickly grow upscale into a severe
MCS with wind damage as they advance into southern Nebraska and
northern Kansas mid to late evening.

The shortwave will continue to influence our weather Thursday as it
tracks across South Dakota. A surface cold front will move across
the area early Thursday morning with gusty northwest winds
developing. Persistent lift and cold air aloft associated with the
South Dakota H7 low will keep the threat of scattered showers across
northern Nebraska, but clearing should be in full swing across
western Nebraska by afternoon as downglide and drier air both at the
surface and aloft advect southeast on the backside of the low.
Otherwise a chilly day, especially across northern Nebraska where
highs probably won't get above 60F.

.LONG TERM...(Thursday night through Tuesday)
Issued at 358 AM CDT Wed May 26 2021

Weather looks unsettled the next several days, right through the
upcoming Memorial Day weekend. Friday into Saturday, cool high
pressure will settle across the Great Lakes region. Cool air will be
recycled west and northwest across our area via east to southeast
low-level flow on the western side of the high. Then has we head
into the second half of the weekend, a long wave trough will develop
across the western CONUS and slowly track east into the area the
first half of next week. Cool air left over from the aforementioned
high pressure system and moist air which begins to advect northward
from the Gulf will likely result in widespread cloudiness and
periods of rainfall. Appears that a widespread 1 to 2.5 inches of
rainfall is possible from Sunday through Tuesday. The latest WPC
QPF forecast has lowered totals just a bit from the previous
forecast and are generally within the 1 to 2.5 inch range during
that period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1239 PM CDT Wed May 26 2021

Isolated thunderstorms will be possible this afternoon across
southwest Nebraska, becoming more scattered to widespread this
evening. Strong winds and hail will be possible with these storms.
Stratus will move in overnight with MVFR to IFR conditions. Winds
will become strong Thursday morning with gust of 25 knots
possible.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Gomez
Hazardous weather outlook, May 26, 10:41 AM MDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1141 AM CDT Wed May 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-271645-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1141 AM CDT Wed May 26 2021 /1041 AM MDT Wed May 26 2021/

...SEVERE STORMS LIKELY THIS AFTERNOON AND THIS EVENING...

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Severe thunderstorms are likely later this afternoon and evening
across all of the outlook area. Though severe thunderstorms are
possible across the entire outlook area, the greatest threat for
severe storms is south of a line from Hay Springs, to Thedford,
to Sargent. In these areas, very large hail greater than 2.5
inches in diameter, damaging wind gusts up to 75 MPH and a few
tornadoes are possible with the strongest storms.

Thunderstorms will develop off to the west and southwest of the
outlook area after 3 PM CDT, with an isolated threat possible
earlier. As they move east and northeast into the outlook area,
they will encounter abundant low level moisture, strong wind
shear, and will quickly become severe. Later in the evening, the
severe threat will shift to damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

After quiet conditions Thursday into Friday, active weather will
return to the area Friday night. Thunderstorms will be possible
Friday night through Tuesday. At this time, the severe threat is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter groups across the eastern Nebraska Panhandle, Sandhills
and southwestern Nebraska, should be ready for activation this
afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 26, 12:58 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
158 PM CDT Wed May 26 2021

NEZ059-070-071-261945-
Frontier NE-Hayes NE-Lincoln NE-
158 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHEASTERN LINCOLN AND SOUTHEASTERN HAYES COUNTIES UNTIL 245 PM
CDT...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Culbertson, or 16 miles southwest of Curtis,
moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Curtis, Moorefield, Stockville, Quick, Orafino, Bluegill Haven
Campground, Willow View Campground, Red Willow Reservoir State
Recreation Area and Dancing Leaf Earth Lodge.

This includes Highway 83 between mile markers 27 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4047 10089 4077 10031 4053 10013 4035 10066
      4035 10080
TIME...MOT...LOC 1858Z 240DEG 27KT 4044 10071

Gomez
Local storm report, May 26, 1:34 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             13 N SUTHERLAND         41.35N 101.13W
05/26/2021  E1.00 INCH       LINCOLN            NE   TRAINED SPOTTER

            DELAYED REPORT.

&&

MELTZER
Special weather statement, May 26, 1:34 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
234 PM CDT Wed May 26 2021

NEZ059-262015-
Lincoln NE-
234 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
315 PM CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Wellfleet, or 17 miles south of North Platte, moving
northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Keith, Somerset and Cottonwood Canyon State Wildlife Management Area.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 187 and 190.
 Highway 83 between mile markers 58 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4076 10081 4091 10093 4109 10056 4082 10035
TIME...MOT...LOC 1934Z 241DEG 29KT 4088 10079

Gomez
Special weather statement, May 26, 1:36 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
236 PM CDT Wed May 26 2021

NEZ036-037-059-262015-
McPherson NE-Lincoln NE-Logan NE-
236 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN...
SOUTHWESTERN LOGAN AND EASTERN MCPHERSON COUNTIES UNTIL 315 PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tryon, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tryon and Ringgold.

This includes the following highways...
 Highway 92 between mile markers 196 and 219.
 Highway 97 between mile markers 12 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Nebraska.

LAT...LON 4129 10104 4144 10120 4169 10099 4139 10055
TIME...MOT...LOC 1935Z 223DEG 39KT 4149 10097

Gomez
Special weather statement, May 26, 1:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
239 PM CDT Wed May 26 2021

NEZ057>059-262030-
Perkins NE-Lincoln NE-Keith NE-
239 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS...
SOUTHEASTERN KEITH AND WESTERN LINCOLN COUNTIES UNTIL 330 PM CDT/230
PM MDT/...

At 238 PM CDT/138 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Grant, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ogallala, Roscoe, Kingsley Dam and Wild Horse Spring.

This includes the following highways...
 Highway 61 between mile markers 71 and 86, and between mile markers
91 and 97.
 Interstate 80 in Nebraska between mile markers 126 and 144.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Nebraska.

LAT...LON 4083 10164 4094 10183 4123 10168 4105 10124
TIME...MOT...LOC 1938Z 216DEG 28KT 4095 10168

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:58 PM MDTSpecial Weather StatementLBFFrontier47 min
May 26, 1:31 PM MDTSevere Thunderstorm WarningLBFFrontier44 min
May 26, 1:34 PM MDTSpecial Weather StatementLBFLincoln41 min
May 26, 1:36 PM MDTSpecial Weather StatementLBFMcPherson39 min
May 26, 2:20 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln40 min
May 26, 2:28 PM MDTSpecial Weather StatementLBFLogan32 min
May 26, 2:56 PM MDTSpecial Weather StatementLBFThomas34 min
May 26, 3:00 PM MDTSpecial Weather StatementLBFMcPherson30 min
May 26, 3:22 PM MDTSpecial Weather StatementLBFMcPherson38 min
May 26, 3:33 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson42 min
May 26, 3:42 PM MDTSpecial Weather StatementLBFCuster33 min
May 26, 4:00 PM MDTSpecial Weather StatementLBFFrontier45 min
May 26, 4:00 PM MDTTornado WarningLBFChase, Hayes60 min
May 26, 4:24 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln31 min
May 26, 4:30 PM MDTTornado WarningLBFHayes45 min
May 26, 4:30 PM MDTTornado WarningLBFHayes45 min
May 26, 4:39 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas36 min
May 26, 4:42 PM MDTSpecial Weather StatementLBFLincoln33 min
May 26, 4:44 PM MDTSpecial Weather StatementLBFKeith31 min
May 26, 4:55 PM MDTSpecial Weather StatementLBFSheridan35 min
May 26, 5:07 PM MDTTornado WarningLBFHayes31 min
May 26, 5:10 PM MDTSpecial Weather StatementLBFBlaine50 min
May 26, 5:18 PM MDTSevere Thunderstorm WarningLBFSheridan42 min
May 26, 5:26 PM MDTSpecial Weather StatementLBFLincoln34 min
May 26, 5:57 PM MDTSpecial Weather StatementLBFMcPherson33 min
May 26, 5:59 PM MDTSpecial Weather StatementLBFSheridan46 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.